Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 344, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 9, 2011, 4:16 PM CDT for Atchison County, Kansas. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2011, 4:16 PM CDT (21:16 UTC)
- Expired
- Sep 9, 2011, 4:30 PM CDT
- In force
- 14 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Atchison County, KS
The radar
The Topeka radar (KTWX), 99 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 4:28 PM CDT | HAIL 1 | Nortonville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821
WUUS53 KEAX 092116
SVREAX
KSC005-092130-
/O.NEW.KEAX.SV.W.0344.110909T2116Z-110909T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 PM CDT FRI SEP 9 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ATCHISON COUNTY IN NORTHEAST KANSAS...
* UNTIL 430 PM CDT
* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTONVILLE...AND MOVING
SOUTH AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN ATCHISON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3954 9537 3952 9514 3942 9513 3941 9518
3942 9537
TIME...MOT...LOC 2117Z 006DEG 32KT 3943 9527
WIND...HAIL 60MPH 0.88IN
$$
SF1 follow-up statement
656
WWUS53 KEAX 092127
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 PM CDT FRI SEP 9 2011
KSC005-092137-
/O.EXP.KEAX.SV.W.0344.000000T0000Z-110909T2130Z/
ATCHISON KS-
427 PM CDT FRI SEP 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ATCHISON COUNTY
WILL EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3954 9537 3952 9514 3942 9513 3941 9518
3942 9537
TIME...MOT...LOC 2127Z 006DEG 32KT 3937 9529
$$
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:26 PM CDT, 50 minutes earlier.
Area forecast discussion, Sep 9, 3:26 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 326 PM CDT FRI SEP 9 2011 .DISCUSSION... MAIN CHALLENGES FOR THIS FORECAST FOCUS ON CONVECTIVE CHANCES LATER THIS AFTERNOON/THIS EVENING AND THEN AGAIN ON SATURDAY. REST OF THIS AFTERNOON/THIS EVENING INTO SATURDAY: THE THE CENTER OF THE UPPER LOW CAUSING OUR WEATHER IS STILL WELL EAST IN CENTRAL/SOUTHERN ILLINOIS. HOWEVER MODEST DIURNAL HEATING HAS RESULTING IN CAPE VALUES AROUND 1000 J/KG. ALSO...A FAIRLY STRONG SHORTWAVE/PV ANOMALY IN IOWA...BETWEEN THE UPPER LOW AND THE UPPER RIDGE ACROSS THE NORTHERN PLAINS HAS LED TO A BIT OF REVERSE FLOWING JET STREAK WITH PARTS OF NORTHERN MISSOURI IN AN ENHANCED REGION OF DIFFLUENCE ASSOCIATED WITH WHAT SHOULD BE LEFT FRONT QUAD OF THAT JET STREAK. THE SLIGHTLY ENHANCED SHEAR IN CONJUNCTION WITH SOME STRONG LOW LEVEL LAPSE RATES HAS LED TO STRONGER THUNDERSTORMS ACROSS THE REGION. SOME THESE HAVE SHOW RECENT SIGNS OF HIGH WINDS LIKELY OWING TO THE STEEP LOW LEVEL LAPSE RATES AND HIGH PRECIPITATION LOADING IN THE LOW LEVELS OF THE STORMS. THE STORMS SHOULD BE MORE DIURNALLY DRIVEN AND THINK THAT AS SUNSET APPROACHES AND PASSES COVERAGE AND INTENSITY WILL DECREASE...ALTHOUGH LIGHT SHOWER ACTIVITY MAY PERSIST OVERNIGHT. THE PATTERN LOOKS SIMILAR FOR SATURDAY WITH THE STRONG WINDS ALOFT A BIT WEAKER AND SHIFTED TO THE SOUTH. SO THINK SOMETHING SIMILAR WILL OCCUR SATURDAY AFTERNOON BUT PERHAPS SHIFTED A BIT SOUTHWARD AND MAINLY IMPACTING THE SOUTHERN HALF OF THE FORECAST AREA. SUNDAY - MONDAY: THE UPPER LOW WILL SHIFT TO THE SOUTHEAST AS SHORTWAVE RIDGING BUILDS INTO THE THE REGION. THIS UPPER RIDGING WILL ALLOW FOR A DECENT WARMING TREND WITH TEMPERATURES WARMING TO THE UPPER 80S BY TUESDAY. THIS WARMING TREND WILL OCCUR AHEAD OF SHORTWAVE MOVING THROUGH THE CENTRAL/NORTHERN PLAINS AND PERSISTENT SOUTHWESTERLY FLOW AHEAD OF THE WAVE WILL KEEP OVERNIGHT TEMPERATURES SUNDAY INTO MONDAY SEASONABLY WARM AS WELL. OVERNIGHT LOWS WILL BE IN THE LOWER 60S FOR MOST LOCATIONS. TUESDAY - SATURDAY: THE COLD FRONT ASSOCIATED WITH THIS SHORTWAVE IS EXPECTED TO MOVE THROUGH THE REGION TUESDAY. WHILE CONFIDENCE IS STILL FAIRLY LOW THAT ANY PRECIPITATION WILL OCCUR ALONG/BEHIND THE FRONT...HAVE KEPT SLIGHT CHANCE POPS GOING AT THIS TIME DURING THE DAY TUESDAY. MODELS SHOW A COOLER AND DRIER AIRMASS MOVING IN BEHIND THE FRONT WITH CANADIAN HIGH PRESSURE SETTLING INTO THE NORTHERN PLAINS AND UPPER MIDWEST. THIS COOLER AND DRIER AIR SHOULD PRECLUDE ANY ADDITIONAL CHANCES OF PRECIPITATION THROUGH THE REMAINDER OF THE FORECAST SO HAVE REMOVED THE LOW POPS THAT WERE INITIALIZED. THIS AIRMASS MAY ALSO MAKE FOR A VERY CHILLY END TO NEXT WEEK WITH SOME AREAS SEEING LOWS POSSIBLY IN THE UPPER 30S. THESE TEMPERATURES SHOULD BE CONFINED TO NORTHERN MISSOURI...CLOSER TO THE CENTER OF THE SURFACE HIGH BUT THE ENTIRE REGION SHOULD SEE COOLER THAN NORMAL TEMPERATURES. CDB && .AVIATION... FOR THE 18Z TAFS...LATEST RADAR RETURNS SHOWING AN ISOLATED SHOWER FORMING NORTHEAST OF KANSAS CITY. EXPECT MORE SHOWERS TO DEVELOP AS THE AFTERNOON PROGRESSES. LATEST MESOANALYSIS SHOWS ABOUT 1000 J/KG MUCAPE ACROSS NORTHERN MISSOURI SO EMBEDDED THUNDERSTORMS ARE POSSIBLE. THE BEST COVERAGE OF ACTIVITY SHOULD BE EAST OF THE TERMINALS SO WILL CONTINUE WITH GOING FORECAST OF SHOWERS WITH ONLY CB MENTION. THIS ACTIVITY SHOULD MOSTLY BE DIURNALLY DRIVEN SO COVERAGE AND INTENSITY ARE EXPECTED TO DECREASE WITH SUNSET. SATURDAY WILL LIKELY BE A REPEAT OF TODAY BUT WITH PERHAPS A BIT MORE COVERAGE OF PRECIPITATION. SINCE ACTIVITY SHOULD BE MAINLY DURING THE AFTERNOON WILL KEEP MENTION OUT OF THE FORECAST AT THIS TIME. ASIDE FROM THE SHOWER/ISOLATED STORM CHANCES VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE TAF VALID PERIOD WITH NORTHWESTERLY WINDS BECOMING MORE NORTHERLY TONIGHT. CDB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 9, 3:52 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 352 PM CDT FRI SEP 9 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 352 PM CDT FRI SEP 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EARLY THIS EVENING. A FEW STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND LARGE HAIL TO AROUND AN INCH IN DIAMETER. THUNDERSTORM ACTIVITY SHOULD DIMINISH IN BOTH COVERAGE AND INTENSITY AROUND SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON. A FEW OF THE STORMS MAY BE ON THE STRONG TO POTENTIALLY SEVERE SIDE WITH STRONG WINDS AND HAIL POSSIBLE DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CDB
In the hours before
Special weather statement, Sep 9, 2:57 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 257 PM CDT FRI SEP 9 2011 KSZ103-MOZ020-028-092045- BUCHANAN MO-LEAVENWORTH KS-PLATTE MO- 257 PM CDT FRI SEP 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE...SOUTHERN BUCHANAN AND NORTHEASTERN LEAVENWORTH COUNTIES UNTIL 345 PM CDT... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AGENCY...OR 10 MILES SOUTH OF ELWOOD... MOVING SOUTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WESTON...PLATTE CITY...LEAVENWORTH...DEARBORN...CAMDEN POINT... TRACY...FAUCETT...DE KALB...BEVERLY...HOOVER...EAST LEAVENWORTH... FORT LEAVENWORTH AND STILLINGS. THIS WILL IMPACT THE FOLLOWING INTERSTATES... I-435 LOOP FROM MILE MARKERS 29 TO 35. I-29 BETWEEN MILE MARKERS 13 AND 43. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3931 9463 3931 9495 3971 9492 3971 9469 TIME...MOT...LOC 1957Z 359DEG 15KT 3961 9480 SF
Special weather statement, Sep 9, 3:09 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT...UPDATE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 309 PM CDT FRI SEP 9 2011 KSZ103-MOZ020-028-092045- BUCHANAN MO-LEAVENWORTH KS-PLATTE MO- 309 PM CDT FRI SEP 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE...SOUTHERN BUCHANAN AND NORTHEASTERN LEAVENWORTH COUNTIES UNTIL 345 PM CDT... AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEARBORN...OR 5 MILES NORTHWEST OF TIFFANY SPRINGS...MOVING SOUTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WESTON...PLATTE CITY...LEAVENWORTH...DEARBORN...CAMDEN POINT... TRACY...FAUCETT...DE KALB...BEVERLY...HOOVER...EAST LEAVENWORTH... FORT LEAVENWORTH AND STILLINGS. THIS WILL IMPACT THE FOLLOWING INTERSTATES... I-435 LOOP FROM MILE MARKERS 29 TO 35. I-29 BETWEEN MILE MARKERS 13 AND 43. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3931 9463 3931 9495 3971 9492 3971 9469 TIME...MOT...LOC 1957Z 359DEG 15KT 3961 9480 SF
Special weather statement, Sep 9, 3:17 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 PM CDT FRI SEP 9 2011
MOZ043-044-092100-
CASS MO-JOHNSON MO-
317 PM CDT FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON AND CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 400 PM CDT...
AT 314 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM LAKE WINNEBAGO TO 5 MILES EAST OF EAST LYNNE...
AND MOVING SOUTH AT 25 MPH.
AT 305 PM CDT...AN AUTOMATED WIND SENSOR LOCATED IN LEES SUMMIT
REPORTED AN WIND GUST OF 53 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
RAYMORE...PECULIAR...GARDEN CITY...HARRISONVILLE...EAST LYNNE...
CREIGHTON...FREEMAN...LA TOUR AND WEST LINE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3862 9461 3884 9451 3884 9435 3868 9401
3857 9403 3857 9406 3845 9407
TIME...MOT...LOC 2016Z 356DEG 24KT 3884 9442 3865 9413
SFSpecial weather statement, Sep 9, 3:47 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CDT FRI SEP 9 2011
KSZ025-102-MOZ020-028-092130-
ATCHISON KS-BUCHANAN MO-DONIPHAN KS-PLATTE MO-
347 PM CDT FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE...
SOUTHWESTERN BUCHANAN...SOUTHERN DONIPHAN AND EASTERN ATCHISON
COUNTIES UNTIL 430 PM CDT...
AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF ATCHISON...MOVING SOUTH AT 30
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ATCHISON...RUSHVILLE...DE KALB...LEWIS AND CLARK VI...BEAN LAKE...
IATAN...CUMMINGS AND POTTER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3974 9525 3977 9493 3941 9491 3941 9495
3942 9497 3942 9518 3941 9520 3942 9522
3941 9534
TIME...MOT...LOC 2047Z 005DEG 26KT 3963 9513
SFSpecial weather statement, Sep 9, 3:53 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 PM CDT FRI SEP 9 2011
MOZ021-028-029-037-092145-
CLAY MO-CLINTON MO-JACKSON MO-PLATTE MO-
353 PM CDT FRI SEP 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...NORTHERN
JACKSON...SOUTHWESTERN CLINTON AND CLAY COUNTIES UNTIL 445 PM CDT...
AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF SMITHVILLE...MOVING SOUTH AT 25
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS OF 45 TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SMITHVILLE...LIBERTY...CLAYCOMO...COURTNEY...GLADSTONE...WEATHERBY
LAKE...RIVERSIDE...PARKVILLE...SUGAR CREEK...MISSOURI CITY...
FERRELVIEW...GLENAIRE...PLEASANT VALLEY...LAKE WAUKOMIS...
OAKVIEW...PLATTE WOODS...NORTHMOOR...HOUSTON LAKE...AVONDALE AND
PRATHERSVILLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 7 AND 32.
I-435 LOOP FROM MILE MARKERS 22 TO 58.
I-29 BETWEEN MILE MARKERS 0 AND 19.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3953 9459 3944 9425 3906 9432 3923 9483
3926 9483 3927 9486 3928 9488
TIME...MOT...LOC 2053Z 022DEG 20KT 3940 9448
SFSpecial weather statement, Sep 9, 4:14 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 414 PM CDT FRI SEP 9 2011 KSZ103>105-MOZ028-029-037-092200- CLAY MO-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-PLATTE MO-WYANDOTTE KS- 414 PM CDT FRI SEP 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHEASTERN LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHEASTERN PLATTE...WESTERN JACKSON AND SOUTHWESTERN CLAY COUNTIES IN WEST CENTRAL MISSOURI UNTIL 500 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIBERTY TO BASEHOR...AND MOVING SOUTHWEST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CLAYCOMO...RIVERSIDE...NORTH KANSAS CITY...KANSAS CITY KANSAS... BONNER SPRINGS...EDWARDSVILLE...KANSAS CITY...LAKE QUIVIRA... SHAWNEE...DE SOTO...WESTWOOD...MERRIAM...MISSION...FAIRWAY... MISSION HILLS...PRAIRIE VILLAGE...OVERLAND PARK...LENEXA...LEAWOOD AND GRANDVIEW. THIS WILL IMPACT THE FOLLOWING INTERSTATES... I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 8. I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423. I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 14. I-35 IN KANSAS BETWEEN MILE MARKERS 219 AND 235. I-635 BETWEEN MILE MARKERS 0 AND 12. I-435 LOOP FROM MILE MARKERS 0 TO 24...51 TO 83. I-29 BETWEEN MILE MARKERS 0 AND 8. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3927 9488 3922 9444 3885 9453 3895 9506 TIME...MOT...LOC 2114Z 024DEG 22KT 3922 9444 3914 9492 SF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:47 PM CDT | Special Weather Statement | EAX | Atchison | 43 min |
| Sep 9, 4:14 PM CDT | Special Weather Statement | EAX | Wyandotte | 46 min |
| Sep 9, 5:02 PM CDT | Special Weather Statement | EAX | Miami | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.